Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 208, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 27, 2015, 7:01 AM CDT for Allen County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 7:01 AM CDT (12:01 UTC)
- Expired
- Aug 27, 2015, 7:32 AM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 134 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS53 KICT 271201
SVRICT
KSC001-271300-
/O.NEW.KICT.SV.W.0208.150827T1201Z-150827T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
701 AM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 800 AM CDT
* AT 700 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA HARPE...
MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WINDS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IOLA...LA HARPE...GAS...MORAN...ELSMORE...MILDRED...BASSETT AND
IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3777 9509 3777 9541 3804 9541 3804 9516
TIME...MOT...LOC 1200Z 357DEG 20KT 3800 9529
HAIL...1.25IN
WIND...60MPH
$$
ES2 follow-up statements
673
WWUS53 KICT 271217
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 AM CDT THU AUG 27 2015
KSC001-271300-
/O.CON.KICT.SV.W.0208.000000T0000Z-150827T1300Z/
ALLEN KS-
717 AM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR CENTRAL ALLEN COUNTY...
AT 715 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAS...OR NEAR
IOLA...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WINDS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
IOLA...LA HARPE...GAS...MORAN...ELSMORE...MILDRED...BASSETT AND IOLA
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
IN FACT...A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF ALLEN COUNTY
UNTIL 1145 AM CDT.
&&
LAT...LON 3777 9509 3777 9541 3804 9541 3804 9516
TIME...MOT...LOC 1215Z 356DEG 37KT 3787 9537
HAIL...1.00IN
WIND...60MPH
$$
ES033
WWUS53 KICT 271232
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT THU AUG 27 2015
KSC001-271241-
/O.CAN.KICT.SV.W.0208.000000T0000Z-150827T1300Z/
ALLEN KS-
732 AM CDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALLEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3777 9509 3777 9541 3804 9541 3804 9516
TIME...MOT...LOC 1230Z 357DEG 20KT 3778 9536
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 6:16 AM CDT, 45 minutes earlier.
Area forecast discussion, Aug 27, 6:16 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 616 AM CDT THU AUG 27 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 257 AM CDT THU AUG 27 2015 ISOLATED-SCATTERED ELEVATED THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER FAR EASTERN KANSAS...ON THE EASTERN EDGE OF THE ELEVATED MIXED LAYER...WHERE WEAK MOISTURE TRANSPORT/ISENTROPIC UPGLIDE (310K) IS INDICATED. MUCAPES OF 2000-3000 J/KG AND EFFECTIVE BULK SHEAR OF 25-45 KT COULD RESULT IN A COUPLE OF STRONG-SEVERE STORMS WITH A HAIL THREAT. ANY STORM ACTIVITY THAT DEVELOPS SHOULD WANE TOWARD MID-LATE MORNING...AS THE WEAK LLJ WEAKENS/BACKS. A WELL-ADVERTISED SHORTWAVE TROUGH OVER THE NORTHERN/CENTRAL ROCKIES EARLY THIS MORNING PER WATER VAPOR IMAGERY...WILL TRANSLATE SLOWLY EASTWARD ACROSS THE CENTRAL PLAINS/UPPER MIDWEST LATE TODAY THROUGH FRIDAY...WITH A WEAK ATTENDANT COLD FRONT. SCATTERED STORMS SHOULD DEVELOP LATE THIS AFTERNOON ALONG THE FRONT AND PRE-FRONTAL TROUGH...FROM WESTERN NEBRASKA INTO NORTHWESTERN KANSAS AS SURFACE- BASED INHIBITION IS REMOVED FROM HEATING AND HEIGHT FALLS/ASCENT ASSOCIATED WITH THE SHORTWAVE TROUGH. THE CONVECTION MAY MERGE INTO ONE OR MORE CLUSTERS TONIGHT...AS A 45 KNOT SOUTHWESTERLY LOW-LEVEL JET DEVELOPS ACROSS THE REGION. A RELATIVELY GREATER STORM COVERAGE AND HIGHER RAINFALL FORECAST (0.25-0.75 INCH) IS EXPECTED ACROSS CENTRAL KANSAS...WITH LESSER COVERAGE/AMOUNTS FURTHER SOUTH. MODERATE INSTABILITY AND 25-35 KNOTS OF DEEP LAYER SHEAR MAY SUPPORT A FEW STRONG-MARGINALLY SEVERE STORMS IN CENTRAL KANSAS THIS EVENING WITH HAIL/WIND THREATS. A SECONDARY VORT LOBE ON THE BACKSIDE OF THIS SHORTWAVE TROUGH...IS PROGGED TO SLIDE SOUTHEASTWARD ACROSS EASTERN KANSAS FRIDAY AFTERNOON/EVENING WITH THE WEAK COLD FRONT SLOWER TO MOVE THROUGH SOUTH-CENTRAL AND SOUTHEAST KANSAS. SCATTERED DIURNALLY-ENHANCED THUNDERSTORMS ARE EXPECTED IN THOSE AREAS...WITH WEAKENED INHIBITION...MODERATE INSTABILITY AND WEAK-MODERATE SHEAR...ALTHOUGH MID-LEVEL LAPSE RATES ARE PROGGED TO BE WEAKER THAN DAY 1. A DRY POST-FRONTAL REGIME IS ANTICIPATED ON SATURDAY BEHIND THE DEPARTING UPPER TROUGH...AND FRONT WHICH MAY HANG UP JUST SOUTH OF THE OKLAHOMA BORDER. FORECAST 1000-850 THICKNESSES ON THE GFS/NAM-WRF/RAP INDICATE WARMER THAN AVERAGE HIGHS TODAY...ALTHOUGH LEANED WITH THE MIDDLE OF ROAD GFS BASED ON IT'S VERIFICATION YESTERDAY. DRIER WEATHER IS EXPECTED SATURDAY BEHIND THE FRONT...WITH TEMPERATURES FALLING A FEW DEGREES BELOW AVERAGE BUT STILL SEASONABLY WARM. JMC .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 257 AM CDT THU AUG 27 2015 AN ELONGATED MID-LEVEL RIDGE IS PROGGED FROM THE SOUTHERN/CENTRAL PLAINS TO THE GREAT LAKES DURING THE MEDIUM RANGE PERIOD. A MID- LEVEL WEAKNESS/UPPER TROUGH IS PROGGED TO RETROGRADE SLIGHTLY WESTWARD ACROSS THE LOWER/MID MISSISSIPPI VALLEY. THIS SHOULD SUPPORT A MAINLY DRY FORECAST IN OUR AREA...WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES. JMC && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 611 AM CDT THU AUG 27 2015 A CLUSTER OF ELEVATED STRONG-SEVERE STORMS WILL CONTINUE TO AFFECT FAR SOUTHEASTERN KANSAS THROUGH MID-LATE MORNING BEFORE ENDING...IN AREA OF 850 MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE. WILL INCLUDE TEMPO +TSRA AT CNU TERMINAL. CLOUD TO GROUND LIGHTNING AND LARGE HAIL ARE THE MAIN THREATS. SOUTH-SOUTHEASTERLY FLOW WILL INCREASE DIURNALLY TODAY AREA-WIDE WITH SOME GUSTS OF 20-26 KNOTS IN CENTRAL/SOUTH CENTRAL KANSAS. SCATTERED STORMS ARE PROGGED TO DEVELOP ALONG A WEAK COLD FRONT LATE THIS PM/EVE FROM WESTERN NEBRASKA INTO NORTHWESTERN KS. THESE STORMS SHOULD INCREASE INTO A CLUSTER OR TWO OF STORMS AS THEY PROGRESS EASTWARD ACROSS CENTRAL/NORTHERN KANSAS OVERNIGHT...AIDED BY A 45 KNOT LOW-LEVEL JET AND ASSOCIATED MOISTURE TRANSPORT. RSL AND SLN HAVE HIGHEST PROBABILITIES OF TSRA IMPACTS OVERNIGHT...WITH LESSER CHANCES AT THE MORE SOUTHERN TERMINAL SITES. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 72 88 66 / 10 30 20 10 HUTCHINSON 94 70 88 64 / 10 40 20 10 NEWTON 92 70 88 65 / 10 40 20 10 ELDORADO 92 69 89 66 / 10 20 30 10 WINFIELD-KWLD 94 72 89 67 / 10 20 30 20 RUSSELL 96 67 87 61 / 50 70 10 10 GREAT BEND 97 67 88 61 / 40 60 10 10 SALINA 94 70 87 62 / 20 60 10 10 MCPHERSON 93 70 87 64 / 10 50 20 10 COFFEYVILLE 89 69 87 67 / 50 10 40 30 CHANUTE 89 68 87 66 / 60 10 40 30 IOLA 88 68 86 66 / 60 10 40 30 PARSONS-KPPF 89 69 87 67 / 60 10 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 27, 6:33 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 633 AM CDT THU AUG 27 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 633 AM CDT THU AUG 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS SOUTHEAST KANSAS. A COUPLE OF STORMS MAY BE SEVERE WITH LARGE HAIL OF QUARTER TO GOLFBALL SIZE. THUNDERSTORM CHANCES WILL INCREASE TONIGHT...PARTICULARLY ACROSS CENTRAL KANSAS...WHERE A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH AND HAIL OF DIME TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY EVENING...ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE WIND GUSTS OF 50 TO 60 MPH...AND HAIL OF NICKEL TO QUARTER SIZE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 27, 5:13 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 513 AM CDT THU AUG 27 2015 KSZ071-072-271045- WOODSON KS-ALLEN KS- 513 AM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS... ALLEN COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 545 AM CDT * AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF NEOSHO FALLS... OR 12 MILES NORTH OF IOLA...MOVING SOUTH AT 25 MPH. HAIL CLOSE TO THE SIZE OF QUARTERS AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM IS INTENSIFYING. * LOCATIONS IMPACTED INCLUDE... IOLA...HUMBOLDT...LA HARPE...GAS...MORAN...NEOSHO FALLS...PIQUA... BASSETT AND IOLA AIRPORT. LAT...LON 3781 9513 3779 9558 3804 9557 3804 9522 TIME...MOT...LOC 1006Z 354DEG 24KT 3811 9546 ES
Local storm report, Aug 27, 6:34 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 AM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM HEAVY RAIN 2 N IOLA 37.96N 95.41W
08/27/2015 M1.25 INCH ALLEN KS TRAINED SPOTTER
&&
JMRLocal storm report, Aug 27, 6:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
644 AM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLOOD IOLA 37.93N 95.40W
08/27/2015 ALLEN KS EMERGENCY MNGR
HEAVY RAIN AND FLOODING AT USUAL FLOOD PRONE AREAS IN
IOLA.
&&
JMRThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:13 AM CDT | Special Weather Statement | ICT | Allen | 32 min |
| Aug 27, 5:20 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 55 min |
| Aug 27, 6:10 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 65 min |
| Aug 27, 6:40 AM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Aug 27, 7:51 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 11 hr |
| Aug 27, 8:24 AM CDT | Special Weather Statement | ICT | Wilson | 36 min |
| Aug 27, 8:57 AM CDT | Special Weather Statement | ICT | Neosho | 33 min |
| Aug 27, 9:11 AM CDT | Special Weather Statement | ICT | Montgomery | 34 min |
| Aug 27, 9:39 AM CDT | Special Weather Statement | ICT | Allen | 36 min |
| Aug 27, 9:50 AM CDT | Special Weather Statement | ICT | Montgomery | 25 min |
| Aug 27, 10:01 AM CDT | Areal Flood Warning | ICT | Montgomery | 6 hr |
| Aug 27, 10:21 AM CDT | Special Weather Statement | ICT | Montgomery | 24 min |
| Aug 27, 10:42 AM CDT | Flash Flood Warning | ICT | Montgomery | 4 hr |
| Aug 27, 10:59 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| Aug 27, 11:09 AM CDT | Special Weather Statement | ICT | Montgomery | 21 min |
| Aug 27, 5:25 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Aug 27, 5:37 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 38 min |
| Aug 27, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 18 min |
| Aug 27, 6:35 PM CDT | Special Weather Statement | ICT | Lincoln | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.